I'm sorry you had wait this long for a response. It has been my experience that every person has a different reaction to discontinuing Paxil which can either be amplified or mitigated with Prozac. This is a common exit strategy. Obviously both are in the drug family of SSRI's. I'm unsure what mechanism of action's are different between these, sorry. I do know that there are a few possible side effects - seretonin syndrome being one of them.
From experience and a lot of research and time with professionals working through this, I would suggest the following:
1. Do not stop taking Paxil outright (general knowledge here)
2. Speak to a psychiatrist who knows their stuff. (do your homework, read their bio, meet with them first, throw them some curve balls only we could understand)
3. Follow your professionals advice BUT you know your limits, protect yourself
4. Know your own mind (no one else can like you, 20 years is a long time - you may have to dig deep)
5. We never fail if Paxil beats us. We reset and try again when we've gotten stronger. Don't try and push through if you can't. Reset and try a different way, slower, change doses, mix up dose amounts on different days etc etc. Again discuss these options with your professional.
I hope that you are OK and it would be really good to know how you are getting on. Also if you have suffered any discontinuation symptoms and what? I won't be able to reply again to this question - direct answer only.
I hope you are continuing to succeed at tapering off Paxil!
I am also one who has been on Paxil a long time... since the early/mid 1990's. Several years ago I tapered down and then started adding Prozac (low dose). I want to taper down the last 7.8 mg of Paxil and replace with Prozac.
Question: Have you discovered a pretty accurate conversion rate for Paxil to Prozac?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.